MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 6F HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 6F HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 6F PH.I.S.I.O.
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Sorin group italia manufactures the inspire 6f hollow fiber oxygenator.The incident occurred in (b)(4).During follow up with the customer it was clarified that oxygenator was changed-out during the bypass and the change-out lasted more than 3 minutes.In addition, blood oxygen values before change-out were 32mmhg.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Sorin group italia has received a report that, during a procedure using an inspire 6f oxygenator, the oxygen values in the patient blood were low.There is no report of any patient injury.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Livanova has received a report regarding performance issue related to gas exchange with the oxygenator inspire 6f.Reportedly there was no patient impact.Abg report at 100% of fio2 has been provided and confirmed the reported issue showing po2 = 97 mmhg.The complained inspire oxygenator was returned to livanova for investigation after gamma-ray decontamination as per livanova internal procedure on blood contaminated goods.Settings of performance test were defined simulating the reported clinical conditions.However, in early phase, foaming process suddenly developed leaking out from capno-port.Such a behavior was assigned to extended hydrophilization of the oxy fiber and plasma breakthrough in gas side which resulted in plasma leakage and prevented any further analysis of gas exchange performances.As per collected evidence, it is possible to conclude that conditions of returned device did not allow to achieve any significant test results.Review of complaints database showed no further similar cases notified for batch concerned from the market, this excludes any possible quality issue related to manufacturing.Verification of dhr confirmed that the complained unit was released as conform according to specifications.Based on all the above facts, it is reasonable to conclude that the most likely root cause of reported failure was a multifactorial issue, resulting from the interaction between clinical procedure, patient conditions and initial gas-blood settings.The presence of shunted area across microporous hollow fiber oxygenator membrane cannot be excluded as contributing factor.In the event of undesired cellular activation associated with platelet adhesion and fibrin layer deposition inside the oxygenator, biological deposits may coat the fiber bundle capillaries in which the blood flows thus hindering the passage of o2.All this leads to a reduction of effective area to perform gas exchange and a concomitant increase of gas pathway length to perform gas exchange.The risk is in the acceptable region.No specific action was currently deemed necessary, livanova will keep monitoring the market.

Brand Name
INSPIRE 6F HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key14117000
Report Number9680841-2022-00022
Device Sequence Number4334486
Product Code DTZ
UDI-Device Identifier08033178112376
UDI-Public(01)08033178112376(17)241116(10)2111180001(11)211118(240)050715
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model Number6F PH.I.S.I.O.
Device Catalogue Number050715
Device Lot Number2111180001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown